Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 43, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 10, 2005, 12:29 PM MDT for Clark County, Jefferson County, Idaho. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2005, 12:29 PM MDT (18:29 UTC)
- Expired
- Aug 10, 2005, 1:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Clark County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 109 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.5 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 AM MDT, 9 hours 29 minutes earlier.
Area forecast discussion, Aug 10, 3:00 AM MDT, 9 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 300 AM MDT WED AUG 10 2005 .DISCUSSION... LATEST WATER VAPOR IMAGERY SHOWS A BROAD RIDGE OF HIGH PRESSURE OVERHEAD WITH A MOIST SW FLOW OVER EASTERN IDAHO. AN ELONGATED UPPER TROUGH WAS ALSO SEEN STRETCHING FROM SASKATCHEWAN TO VANCOUVER ISLAND WITH A S/WV DROPPING INTO THE SOUTHERN PORTION OF THIS TROUGH...APPROACHING THE NORTHERN TIP OF VANCOUVER ISLAND THIS MORNING. FOR TODAY...CURRENT MSAS/MODEL DATA SHOW A WEAK FRONT STRETCHING FROM THE IDAHO PANHANDLE SOUTH INTO CENTRAL NV. LOOKS MORE LIKE A DRYLINE THAN A COLD FRONT WITH 50F+ DEWPOINTS OUT AHEAD OF IT AND 25-30F DEWPOINTS BEHIND IT AND TEMPERATURES SHOWING NEGLIGIBLE CHANGES ON EITHER SIDE. THIS DRIER AIR SLOWLY MOVES EAST TODAY BUT NOT FAR ENOUGH TO INHIBIT THUNDERSTORM DEVELOPMENT. THIS LOW LEVEL MOISTURE BOUNDARY WILL PROVIDE A FOCUS FOR ISOLATED CONVECTIVE DEVELOPMENT DURING THE AFT/EVE. THIS COMBINED WITH H7-H5 MOISTURE AND NEGATIVE LIS/WEAK DISTURBANCES/TAIL END OF H3 65KT JET SAGGING SOUTH OVER THE EASTERN HIGHLANDS...ENOUGH HERE TO KEEP MENTION OF ISOLATED AFT/EVE TSTMS COVERING THE CENTRAL MTS/UPPER SNAKE/EASTERN AND SOUTHERN HIGHLANDS. ON THURSDAY...AFOREMENTIONED VANCOUVER S/WV DROPS INTO WA SUPPRESSING HEIGHTS/RIDGING OVER THE FORECAST AREA. RESULT IS FOR MORE OF A WESTERLY FLOW TO SET UP WHICH WILL PUSH SFC-H5 MOISTURE FURTHER EAST INTO WYOMING. WILL BARELY HANG ONTO ISOLATED AFT/EVE TSTMS ALONG THE ID/WY BORDER WITH ALL OTHER AREAS DRY. ENERGETIC S/WV TROUGH SLIDES ACROSS EASTERN IDAHO FRI EVE/NIGHT. THIS SENDS A BACKDOOR COLD FRONT THROUGH FRI NIGHT. STRONGEST COOLING REMAINS NORTH OF THE DIVIDE...HOWEVER HIGH TEMPS WILL BOTTOM OUT BETWEEN 80-85F FOR SAT/SUN ACROSS THE SNAKE PLAIN AS AREA REMAINS IN A WEAK/BROAD AREA OF CYCLONIC FLOW. STILL EXPECT DRY/PLEASANT CONDITIONS FOR THE WEEKEND. DRY MONDAY AS THE WEEKEND TROUGH LIFTS OUT THEN ANOTHER LOW/TROUGH RIDES ALONG THE US/CANADIAN BORDER TUE-THU. EXTENDED SUITE SHOWS THE UPPER FLOW TRANSITIONING FROM W TO SW ON TUE/WED...AHEAD OF UPPER TROUGH...THEN WESTERLY AGAIN THU/FRI. SMALL THREAT OF POPS AHEAD OF THIS TROUGH TUE/WED OVER THE MTS WITH THE SNAKE PLAIN GENERALLY DRY THROUGHOUT THE EXTENDED PERIOD. SIMOSKO && .AVIATION....AVIATION...WIDESPREAD VFR THROUGH 18Z. ISOLATED THUNDERSTORMS DEVELOPING 18Z TO 04Z OVER MOUNTAINS. RS && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Aug 10, 6:00 AM MDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT WED AUG 10 2005 IDZ017>025-031-032-111200- LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 600 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE CENTRAL MOUNTAINS AND OVER THE UPPER SNAKE/EASTERN/AND SOUTHERN HIGHLANDS. SOME THUNDERSTORMS WILL BE ACCOMPANIED BY GUSTY WINDS AND POSSIBLE SMALL HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE... OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:52 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 23 min |
| Aug 10, 1:17 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont | 51 min |
| Aug 10, 3:55 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark | 46 min |
| Aug 10, 4:50 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 40 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.